| Model Number |
SYM2015F |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Codes |
Abscess (1690); Bacterial Infection (1735); Purulent Discharge (1812); Fatigue (1849); Hematoma (1884); Hyperemia (1904); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Perforation (2001); Seroma (2069); Hernia (2240); Injury (2348); Fungal Infection (2419); Ascites (2596); Abdominal Distention (2601); No Code Available (3191); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
10/31/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced a recurrent ventral abdominal wall hernia with small intestine that hadmigrated through a hole in the middle of the mesh.The intestines were trapped and had signs of suffusions/hyperemia.There were also post-operative complaints in the right upper abdomen with increase of inflammatory values.Post-implant treatment included two revision surgeries, with closure of the hole and implant of new mesh.It was noted during the first revision that the mesh was correctly fixated with usual grow-in between the peritoneum and the abdominal wall.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional info: b2, b5, b6, b7, d8, d10, e1, g1, h6 (patient codes, device codes, ime e2402: intestines showed suffusions, ileus, labs abnormal for crp), & additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for a laparoscopic therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced hernia recurrence, perforation of small intestines from hole in middle of mesh, intestines showed suffusions/hyperemia, inflammation, abdominal protrusion, pain, nausea, ileus, infiltration & accumulation of fluid in hernia sac formation, labs abnormal for crp, seroma, abscess, enterococcus faecalis; escherichia coli; enterobacter aerogenes; candida albicans; candida glabrata, exhaustion, hematoma, infection, <(>&<)> pus.Post-operative patient treatment included revision surgeries, closure of hole in mesh, hernia repair with new mesh, ct scan, hospitalization, reduction of incarcerated small intestine, closure of perforation site with stitches, reduction of pocket formation, ng tube, liquid diet, antibiotics, debridement of infections, wound vac, partial suture of wound, drain placement, & wound care.